Ergotamine-induced vasospastic ischemia mimicking arterial embolism: unusual case

Articles > Article · 2014

Authors: G Adam, T Kurt, Celal ÇİNAR, A Sarıyıldırım, M Resorlu, F Uysal, AÜ Yener, S Özcan, M Saçar, H Özdemir

Turkish Journal of Trauma and Emergency Surgery, Journal Indexed in SCI Expanded, International, WoS, 2014, vol 20, pp 291-294

DOI: 10.5505/tjtes.2014.43433

Summary

Ergotamine toxicity is an important and rare condition, including tachycardia, arterial spasm which occurring as a result of accidental overdosing or drug interactions. We assessed the consequences of delayed diagnosis of peripheral arterial vasoconstriction occurring after simultaneous macrolide use by a 35-year-old woman using an ergot-derived drug for migraine. Diagnosis of ergotamine intoxication begins with suspicion. Interventional radiologists and surgeons should be aware of this acute dangerous condition.

View details